Alert archive / Texas / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm watch at Feb 10, 2012, 3:20 PM CST for 18 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 12, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 3:20 PM CST (21:20 UTC)
- In effect from
- Feb 12, 2012, 6:00 AM CST
- Expired
- Feb 11, 2012, 7:57 PM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -198 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS44 KMAF 102120 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 PM CST FRI FEB 10 2012 ...A SIGNIFICANT WINTER MIX OF PRECIPITATION IS EXPECTED TO RETURN SUNDAY ACROSS THE PERMIAN BASIN...PARTS OF SOUTHEAST NEW MEXICO...AND PARTS OF THE TRANS PECOS... .SHALLOW MODIFIED ARCTIC AIR WILL INFILTRATE THE AREA STARTING SATURDAY. BY SUNDAY MORNING...WIDESPREAD LOW TEMPERATURES WILL BE BELOW FREEZING. AS AN UPPER AIR DISTURBANCE LIFTS NORTHEAST OVER THE AREA...A WINTRY MIX OF PRECIPITATION WILL DEVELOP. THE SHALLOW NATURE OF THE AIRMASS IS A COMPLICATING FACTOR AND FAVORS FREEZING RAIN AND SLEET BEFORE NOON SUNDAY IN THE FORT STOCKTON... ALPINE...AND BALMORHEA AREAS. THE RESULT COULD BE SIGNIFICANT ICE ACCUMULATIONS ALONG AND SOUTH OF INTERSTATE 10. FARTHER NORTH INTO THE PERMIAN BASIN AND LEA COUNTY NEW MEXICO...PRECIPITATION WILL DEVELOP AFTER SUNRISE AND A MIXTURE OF WINTER WEATHER WILL TURN TO SNOW BY MID MORNING. SNOW...SOME AT LEAST BRIEFLY HEAVY...IS EXPECTED NORTH OF INTERSTATE 10. AS IS TYPICAL WITH WINTER STORM SYSTEMS THERE ARE SOME UNCERTAINTIES WITH RESPECT TO ONSET AND END TIMING AND WHERE THE HIGHER AMOUNTS WILL OCCUR. STAY TUNED FOR UPDATES. NMZ033-034-TXZ045>048-050>053-058>063-067>070-074-075-111030- /O.NEW.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON 320 PM CST FRI FEB 10 2012 /220 PM MST FRI FEB 10 2012/ ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * EVENT...FREEZING RAIN...SLEET...AND SNOW. * TIMING...SUNDAY * IMPACTS...POTENTIALLY SIGNIFICANT ICE ACCUMULATIONS MAY IMPACT INTERSTATE 10 AND FEEDER ROADS IN PECOS AND REEVES COUNTIES ESPECIALLY. SNOW PACKED ROADS MAY MAKE TRAVEL DIFFICULT NORTH OF INTERSTATE 10. * ICE/SNOW ACCUMULATIONS... ICE ACCUMULATIONS TO AROUND ONE QUARTER INCH WILL BE POSSIBLE SUNDAY MORNING ALONG AND SOUTH OF INTERSTATE 10. SNOW AMOUNTS OF 2 TO 5 INCHES ACROSS PERMIAN BASIN AND LEA COUNTY NEW MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
452 WWUS44 KMAF 111055 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 AM CST SAT FEB 11 2012 ...SIGNIFICANT WINTER MIX OF PRECIPITATION IS EXPECTED SUNDAY ACROSS THE PERMIAN BASIN...GUADALUPE AND DAVIS MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS...AND MUCH OF THE TRANS PECOS... .SHALLOW ARCTIC AIR WILL INFILTRATE THE AREA STARTING TODAY. BY SUNDAY MORNING...WIDESPREAD TEMPERATURES WILL BE BELOW FREEZING. AS AN UPPER AIR DISTURBANCE LIFTS NORTHEAST OVER THE AREA...A WINTRY MIX OF PRECIPITATION WILL DEVELOP LATE TONIGHT THROUGH EARLY SUNDAY EVENING. THE SHALLOW NATURE OF THE AIRMASS IS A COMPLICATING FACTOR AND FAVORS FREEZING RAIN...SLEET AND SNOW SUNDAY IN THE FORT STOCKTON...ALPINE...AND BALMORHEA AREAS. THE RESULT COULD BE SIGNIFICANT ICE AND SLEET ACCUMULATIONS ALONG AND SOUTH OF INTERSTATE 10. FARTHER NORTH INTO THE PERMIAN BASIN AND THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS...MORE OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW ALTHOUGH A MIXTURE OF SLEET AND FREEZING RAIN IS ALSO LIKELY. SNOW...SOME AT LEAST BRIEFLY HEAVY...IS EXPECTED NORTH OF INTERSTATE 10 DURING THE DAY SUNDAY. AS IS TYPICAL WITH WINTER STORM SYSTEMS THERE ARE SOME UNCERTAINTIES WITH RESPECT TO ONSET AND END TIMING AND WHERE THE HIGHER AMOUNTS OF FREEZING AND OR FROZEN PRECIPITATION WILL OCCUR. RESIDENTS AND LAW ENFORCEMENT OFFICIALS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS DEVELOPING WINTER STORM AND BE PREPARED TO TAKE ACTION. NMZ027>029-TXZ258-112100- /O.EXA.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...GUADALUPE MOUNTAINS NP... PINE SPRINGS 355 AM MST SAT FEB 11 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * EVENT...FREEZING RAIN...SLEET...AND SNOW. * TIMING...SUNDAY * IMPACTS...POTENTIALLY SIGNIFICANT SNOW...ICE AND SLEET ACCUMULATIONS MAY IMPACT THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS. SNOW PACKED ROADS MAY MAKE TRAVEL DIFFICULT. * ICE/SNOW ACCUMULATIONS... ICE AND SLEET ACCUMULATIONS TO AROUND ONE QUARTER INCH WILL BE POSSIBLE SUNDAY. SNOW AMOUNTS OF 2 TO 5 INCHES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ033-034-TXZ045>048-050>053-058>063-067>070-074-075-112100- /O.CON.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON 455 AM CST SAT FEB 11 2012 /355 AM MST SAT FEB 11 2012/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * EVENT...FREEZING RAIN...SLEET...AND SNOW. * TIMING...SUNDAY * IMPACTS...POTENTIALLY SIGNIFICANT ICE AND SLEET ACCUMULATIONS MAY IMPACT INTERSTATE 10 AND FEEDER ROADS IN PECOS...REEVES... JEFF DAVIS AND NORTHERN BREWSTER COUNTIES ESPECIALLY. SNOW PACKED ROADS MAY MAKE TRAVEL DIFFICULT NORTH OF INTERSTATE 10 ACROSS THE PERMIAN BASIN AND CENTRAL AND SOUTHERN LEA COUNTY NEW MEXICO. * ICE/SNOW ACCUMULATIONS... ICE AND SLEET ACCUMULATIONS TO AROUND ONE QUARTER INCH WILL BE POSSIBLE SUNDAY ALONG AND SOUTH OF INTERSTATE 10. SNOW AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE ACROSS THE PERMIAN BASIN AND CENTRAL AND SOUTHERN LEA COUNTY NEW MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
308 WWUS44 KMAF 111950 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 PM CST SAT FEB 11 2012 ...SIGNIFICANT WINTER MIX OF PRECIPITATION IS EXPECTED SUNDAY ACROSS THE PERMIAN BASIN...GUADALUPE AND DAVIS MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS...AND MUCH OF THE TRANS PECOS... .SHALLOW ARCTIC AIR HAS INFILTRATED THE AREA STARTING...AND BY SUNDAY MORNING...WIDESPREAD TEMPERATURES WILL BE BELOW FREEZING. AS AN UPPER AIR DISTURBANCE LIFTS NORTHEAST OVER THE AREA...A WINTRY MIX OF PRECIPITATION WILL DEVELOP LATE TONIGHT THROUGH SUNDAY EVENING. BASED ON THE LATEST MODEL DATA A SLEET SNOW MIX IS MOST LIKELY SCENARIO FOR MUCH OF THE AREA. AS IS TYPICAL WITH WINTER STORM SYSTEMS THERE ARE SOME UNCERTAINTIES WITH RESPECT TO ONSET...END TIMING AND WHERE THE HIGHER AMOUNTS WILL OCCUR. HOWEVER...AT THIS TIME THE FAVORED AREA FOR HIGHEST ACCUMULATIONS APPEARS TO BE WEST OF A LINE FROM LAMESA TO ODESSA TO PECOS. RESIDENTS AND LAW ENFORCEMENT OFFICIALS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS DEVELOPING WINTER STORM AND BE PREPARED TO TAKE ACTION. NMZ027>029-033-034-TXZ045>048-050>053-058>063-067>070-074-075-258- 121100- /O.CON.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS... FORT STOCKTON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 150 PM CST SAT FEB 11 2012 /1250 PM MST SAT FEB 11 2012/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * EVENT...SLEET...AND SNOW. * TIMING...SUNDAY * IMPACTS...POTENTIALLY SIGNIFICANT SNOW...AND SLEET ACCUMULATIONS MAY IMPACT THE AREA. SNOW PACKED ROADS MAY MAKE TRAVEL DIFFICULT. * SLEET/SNOW ACCUMULATIONS...SLEET ACCUMULATIONS TO AROUND ONE QUARTER INCH WILL BE POSSIBLE SUNDAY. SNOW AMOUNTS OF 1 TO 3 INCHES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
617 WWUS44 KMAF 120157 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 757 PM CST SAT FEB 11 2012 ...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR SUNDAY AND SUNDAY EVENING ACROSS THE PERMIAN BASIN...GUADALUPE AND DAVIS MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS...AND MUCH OF THE TRANS PECOS... .SHALLOW ARCTIC AIR WILL INFILTRATE THE AREA TONIGHT...AND BY SUNDAY MORNING WIDESPREAD TEMPERATURES WILL BE BELOW FREEZING. AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST OVER THE AREA...A WINTRY MIX OF PRECIPITATION WILL DEVELOP LATE TONIGHT THROUGH SUNDAY EVENING. BASED ON THE LATEST MODEL DATA A SLEET AND SNOW MIX IS MOST LIKELY SCENARIO FOR MUCH OF THE AREA. PRECIPITATION IS EXPECTED TO DEVELOP LATE TONIGHT OVER PORTIONS OF SOUTHEAST NEW MEXICO AND FAR SOUTHWEST TEXAS...AND MOVE EASTWARD TOMORROW. SLEET AND SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS... BUT SOME LOCATIONS MAY NEED TO BE UPGRADED TO A WARNING AT LATER TIME. RESIDENTS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS WINTRY ACTIVITY AND BE PREPARED TO TAKE ACTION. NMZ027>029-033-034-TXZ045>048-050>053-058>063-067>070-074-075-258- 121115- /O.UPG.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/ /O.NEW.KMAF.WW.Y.0005.120212T1200Z-120213T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS... FORT STOCKTON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 757 PM CST SAT FEB 11 2012 /657 PM MST SAT FEB 11 2012/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR A WINTRY MIX OF SLEET AND SNOW...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * EVENT...SLEET AND SNOW. * TIMING...SLEET AND SNOW WILL START LATE TONIGHT IN FAR SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO...THESE SHOWERS WILL SLOWLY MOVE EASTWARD AND CONTINUE THROUGH SUNDAY EVENING ACROSS PORTIONS OF SOUTHWEST TEXAS. * IMPACTS...POTENTIALLY SIGNIFICANT SNOW...AND SLEET ACCUMULATIONS MAY IMPACT THE AREA. SNOW PACKED ROADS MAY MAKE TRAVEL DIFFICULT. * SLEET/SNOW ACCUMULATIONS...SLEET ACCUMULATIONS TO AROUND ONE QUARTER INCH WILL BE POSSIBLE SUNDAY. SNOW AMOUNTS OF 1 TO 3 INCHES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm watch went out at Feb 10, 3:19 PM CST, 1 minute earlier.
Area forecast discussion, Feb 10, 3:19 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 PM CST FRI FEB 10 2012
.DISCUSSION...
ANOTHER WINTER WEATHER EVENT IS SET TO AFFECT SOUTHEAST NEW MEXICO
AND WEST TEXAS SUNDAY. SEASONAL CONDITIONS TODAY WILL TURN CHILLIER
SATURDAY...EXCEPT ALONG THE HIGHER TERRAIN TO THE RIO GRANDE...THEN
TAKE A TURN FOR THE WORSE SUNDAY AS WINTRY PRECIPITATION IS EXPECTED
TO OCCUR. NORTHWEST FLOW ALOFT PREVAILED OVER THE REGION THIS
AFTERNOON WHILE A SURFACE RIDGE EXTENDED NORTHEAST TO SOUTHWEST
ACROSS THE AREA. THE NET RESULT IS SUNNY SKIES AND SLIGHTLY BELOW
NORMAL TEMPERATURES AREAWIDE. HOWEVER...A TROIKA OF SHORTWAVE
TROUGHS ARE IN THE PROCESS OF CONSPIRING TO BRING ABOUT MAJOR
CHANGES TO THE FORECAST SATURDAY AND SUNDAY. FIRSTLY...AN ARCTIC
AIRMASS WILL BE SHOVED SOUTH THROUGH THE CENTRAL U.S. PLAINS IN THE
WAKE OF A SIGNIFICANT SHORTWAVE TROUGH TRANSLATING SOUTHEASTWARD
OVER THE MIDWEST THIS AFTERNOON. AS OF 10/18Z...THE 1044 MB HIGH
CENTER WAS LOCATED OVER SOUTHERN SASKATCHEWAN...BUT SUBFREEZING
SURFACE TEMPERATURES EXTENDED SOUTH THROUGH KANSAS. AS
ANTICYCLOGENESIS INCREASES IN THE WAKE OF THE UPPER WAVE...THE
CENTER OF THE SURFACE RIDGE WILL MIGRATE TO SOUTHERN
NEBRASKA/NORTHERN KANSAS BY 11/12Z. NORTHEAST WINDS AND CHILLY
TEMPERATURES ON THE SOUTHERN FRINGE OF THE EXPANSIVE SURFACE RIDGE
WILL MAKE IT TO NEAR THE PECOS RIVER BY THEN. THE COLD AIR WILL
CONTINUE TO DEEPEN OVER THE REGION DURING THE DAY SATURDAY AND
RESULT IN HIGH TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL SATURDAY
AFTERNOON FROM THE HIGHER TERRAIN EASTWARD. THE COLDER AIR WILL
TAKE LONGER TO SEEP INTO THE HIGHER TERRAIN AND RIO GRANDE RIVER
VALLEY...BUT WILL SATURDAY NIGHT. AS THE COLD AIR DAMS AGAINST THE
HIGHER TERRAIN IN THE GUADALUPE MOUNTAINS...EXPECT THE DENSE COLD
AIR TO FUNNEL THROUGH THE PASS. WHEN IT BECOMES SUFFICIENTLY DEEP
SATURDAY NIGHT...THINK HIGH WINDS WILL RESULT THROUGH GUADALUPE
PASS. THEREFORE...HAVE ISSUED A HIGH WIND WATCH FOR THE GUADALUPES
SATURDAY NIGHT.
THE PLOT THICKENS AS A SECONDARY AND TERTIARY SHORTWAVE TROUGH COME
INTO PLAY LATE SATURDAY NIGHT AND SUNDAY. THE SECONDARY SHORTWAVE
TROUGH WAS OVER THE EASTERN PACIFIC THIS AFTERNOON AND HEADING
TOWARD THE WEST COAST. THIS WAVE WILL TRANSLATE SOUTHEASTWARD TO
SOUTHERN CALIFORNIA BY SATURDAY AFTERNOON THEN MOVE OVER THE FOUR
CORNERS REGION SATURDAY NIGHT. MORE INTERESTINGLY...A CUTOFF LOW
WHICH HAS BEEN LOITERING OFF THE SOUTHERN BAJA PENINSULA THE BETTER
PART OF A WEEK NOW WILL BE DRAWN NORTHEASTWARD AHEAD OF THE PAC
SHORTWAVE TROUGH...THEN EJECT NORTHEASTWARD OVER WEST TEXAS SUNDAY.
A SLUG OF MID AND UPPER LEVEL TROPICAL MOISTURE WILL ACCOMPANY THIS
WAVE...AND PROVIDE ABUNDANT CLOUD COVER...IF NOT PRECIPITATION OVER
THE AREA AS PWATS WILL BE AROUND THREE QUARTERS OF AN INCH...OR 200
PERCENT OF NORMAL. COLD AIR WILL BE FIRMLY ENTRENCHED OVER THE
REGION BY SUNDAY MORNING WHEN LIFT AHEAD OF THE NORTHEASTWARD MOVING
WAVE COMBINES WITH MID LEVEL LAPSE RATES AROUND 6.5 C/KM AND MODEST
ELEVATED INSTABILITY TO PRODUCE LIGHT PRECIPITATION OVER THE
PRESIDIO VALLEY BY 12/12Z. SOME OF THE PRECIPITATION THAT FALLS
WILL BE IN THE FORM OF RAIN...FREEZING RAIN OR SLEET DUE TO A
PRONOUNCED WARM LAYER INDICATED BY MODEL SOUNDINGS AND CROSS
SECTIONS...BUT MAINLY SOUTH OF INTERSTATE 10 PRIOR TO 12/12Z.
PRECIPITATION WILL BECOME MORE WIDESPREAD OVER THE AREA SUNDAY
MORNING WITH A MIX OF FREEZING RAIN AND SLEET FROM THE DAVIS
MOUNTAINS ACROSS THE STOCKTON PLATEAU. AS LIFT INCREASES FURTHER
NORTH SUNDAY MORNING...COLDER AIR THROUGH THE COLUMN WILL BE
ENCOUNTERED WHICH WILL RESULT IN SLEET AND SNOW...IF NOT FREEZING
RAIN INITIALLY...AS THE SAME WARM LAYER AROUND 800 HPA WILL STILL
BE PRESENT. DYNAMIC COOLING OF THE COLUMN COULD OCCUR...ESPECIALLY
CONSIDERING THE MODEST ELEVATED INSTABILITY MENTIONED ABOVE. MODEL
SOUNDINGS INDICATE THE WARM LAYER WILL ONLY BE 1 TO 2C OVER THE
PERMIAN BASIN...SO THINK A RAPID CHANGEOVER TO SNOW WILL OCCUR IN
THE 12/15 TO 12/18Z TIME FRAME ACCORDING TO THE AMOUNT OF H7 OMEGA
DISPLAYED BY MODELS. ALSO A BURST OF HEAVY SNOWFALL WILL BE
ENTIRELY POSSIBLE DUE TO FAIRLY STRONG LIFT THROUGH THE DENDRITIC
GROWTH LAYER DURING THAT TIME. THINK LOCATIONS ALONG AND SOUTH OF
INTERSTATE 10 COULD SEE ICE ACCUMULATIONS...EVEN AS HIGH AS ONE
QUARTER INCH DEPENDING ON HOW MUCH THE WARM LAYER IS COOLED AND THE
RESULTANT SLEET THAT WOULD TAKE AWAY FROM ICE ACCUMULATIONS.
FURTHER NORTH...SNOWFALL AMOUNTS OF 1 TO 5 INCHES ARE EXPECTED...BUT
AGAIN FREEZING RAIN INITIALLY AND SLEET THROUGH THE MORNING COULD
TEMPER AMOUNTS. ALL IN ALL...THINK THERE IS ENOUGH EVIDENCE TO UP
POPS FROM THE DAVIS MOUNTAINS...NORTHEASTWARD ACROSS THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS SUNDAY. ALSO THINK THERE IS
ENOUGH AGREEMENT AMONGST MODELS ON THE ABOVE TO ISSUE A WINTER STORM
WATCH THAT WILL ENCOMPASS LOCATIONS ALONG AND EAST OF A HOBBS TO
PECOS TO ALPINE LINE...BUT NOT INCLUDING TERRELL COUNTY.
PRECIPITATION WILL CONTINUE SUNDAY AFTERNOON...AND ALTHOUGH
PRECIPITATION MAY CHANGE TO ALL RAIN AND SURFACE TEMPERATURES MAY
MODERATE OVER SOUTHERN PORTIONS OF THE WATCH...WILL STILL INCLUDE
THESE AREAS IN THE WATCH THAT WILL BE IN EFFECT FROM 12/12Z TO
13/00Z. LATER SHIFTS WILL HAVE TO DECIDE WHO...IF ANYONE...GOES TO
A WINTER STORM WARNING...OR IF THE WATCH IS REPLACED BY A WINTER
WEATHER ADVISORY. THE MIX OF WINTRY PRECIPITATION...MAINLY SLEET
AND SNOW...COULD VERY WELL CONTINUE INTO THE EVENING OVER THE
NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS AS THE PACIFIC
SHORTWAVE TROUGH FINALLY MOVES OVER THE AREA.
THE NEXT DILEMMA WITH THE FORECAST WILL BE HOW MUCH THE COLD AIR
CLINGS TO THE REGION SUNDAY NIGHT AND MONDAY. THE PAC WAVE WILL
TRANSLATE OVER THE AREA SUNDAY NIGHT WITH A SURFACE CYCLONE EXPECTED
TO DEVELOP SOUTH THROUGH EASTERN NEW MEXICO AND THE TEXAS PANHANDLE.
HOW WELL THIS PANS OUT REMAINS TO BE SEEN...BUT ONLY UNDERCUT MOS
HIGH TEMPS MONDAY AFTERNOON FOR NOW...MAINLY EAST OF THE PECOS
RIVER. EVEN WARMER TEMPERATURES ARE IN STORE TUESDAY...BUT COULD BE
KNOCKED BACK TO SLIGHTLY ABOVE NORMAL WEDNESDAY AS ANOTHER SHORTWAVE
TROUGH PASSES BY TO THE NORTH OF THE AREA. YET ANOTHER UPPER TROUGH
WILL CUTOFF FROM THE FLOW LATE NEXT WEEK AND HEAD FOR THE AREA.
HAVE NOT INCLUDED ANY POPS AFTER SUNDAY NIGHT...BUT ANOTHER
PRECIPITATION EVENT...IF NOT WINTER WEATHER EVENT...COULD
MATERIALIZE LATE NEXT WEEK WITH THE NEXT CUTOFF LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 28 39 26 33 / 0 0 10 60
CARLSBAD NM 31 46 29 37 / 0 0 10 20
DRYDEN TX 39 55 37 40 / 0 0 20 40
FORT STOCKTON TX 33 49 31 38 / 0 0 20 60
GUADALUPE PASS TX 33 49 23 40 / 0 0 10 20
HOBBS NM 26 36 23 32 / 0 0 10 50
MARFA TX 26 62 31 46 / 0 0 20 50
MIDLAND INTL AIRPORT TX 28 41 28 34 / 0 0 10 70
ODESSA TX 29 40 27 34 / 0 0 10 70
WINK TX 30 46 29 35 / 0 0 10 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...WARD...WINKLER.
&&
76/67Hazardous weather outlook, Feb 10, 1:00 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 100 PM CST FRI FEB 10 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 100 PM CST FRI FEB 10 2012 /1200 PM MST FRI FEB 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS ARE EXPECTED WITH A COLD FRONTAL PASSAGE SATURDAY NIGHT ACROSS THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH HAS BEEN ISSUED FOR THIS AREA. A WINTRY MIX OF RAIN...FREEZING RAIN...SLEET AND SNOW WILL BE POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS SUNDAY INTO SUNDAY NIGHT AS AN UPPER LEVEL TROUGH MOVES OVER A SHALLOW DOME OF COLD AIR NEAR THE SURFACE. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE DAVIS MOUNTAINS...LOWER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:51 PM CST | High Wind Watch | MAF | 13 hr |
Nearby
Winter Storm Watches in Texas, 2012Winter Storm Watches in New Mexico, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.